Ptosis after Botox...
I'm sorry to see this happened to you...fortunately nothing is permanent with Botox! Your injector placed the Botox too close to the lid resulting in a weakened eyelid elevator muscle. Your brow is higher on that side because you are trying to compensate for the lower set upper eyelid by elevating the brow more. Iopidine or naphazoline eye drops used multiple times daily will help to stimulate another muscle (not affected by the Botox) to elevate the lid a couple of millimeters to help get you through this. It will gradually improve with time and will soon be a distant memory. Please seek the consultation of a core PHYSICIAN injector (facial plastic surgeon, plastic surgeon, or dermatologist) in the future. Good luck to you!
3 days post-Botox my right eyelid dropped heavily, after 6 days that eye is half closed & the eyebrow arched way up.Help!
Hello Mc07,Your droopy right eye is called ptosis. This happens when Botox is injected too closely to the eyelid. Your right eyebrow is arching highly to dry to pull up the eyelid. The eye drops you are using are a good option to help pull up the eyelid by activating a different muscle that is not affected by Botox. Usually this improves in about a month and you can quit using the eye drops. For some it lasts the entire time that the Botox is active which can be up to 3-4 months. Since you did everything appropriately after the treatment, it was most likely related to the injection itself. Vasodilation is possible, but you would really have to have been outside for an extended period right after treatment. In the future, I'd recommend you receive your injections from a core physician injector instead of an LPN. There are never any guarantees, but you will have less of a risk of having this outcome. There is usually a slight premium to seeing a physician injector, but you are really paying for a result and not the Botox itself. I hope this helps and good luck.
Ptosis after Botox
Hello, and thanks for your question and photo. I'm sorry that you had this complication, which is known as ptosis and results from placement of Botox too close to the upper eyelid. The good news is that the Botox effect will wear off with time. The drops you are using help stimulate contraction of a muscle that helps elevate your upper lid. I recommend getting treated by only core physician injectors in the future. Best of luck, Dr. Frucht.
Botox and Results / Asymmetry -- EYELID PTOSIS
The eyelid will recover in a few weeks. Use iopidine eyedrops for now, call your physician. Best, Dr. Emer.
Help, eye sagging!
So sorry to hear about your outcome. Adverse events can happen even in the hands of an experienced injector. What separates the good ones from the great ones is avoidance of events and being able to help someone who has an adverse event. The drops you are taking will help until the Botox wears off.
Eyelid Ptosis (droop) after Botox
You've develop an eyelid droop or ptosis after the product drifted into the levator muscle. You're compensating for the droopy lid by trying to over elevate the brow on that side. Thankfully, this is temporary. There are prescription drops that can be provided to you that will help elevate the eyelid and improve your symmetry until the Botox wears off. Please discuss with your physician injector. This is uncommon but does occur. Hopefully, it is just a one off occurrence for you. Best. Stephen Weber MD, FACSLone Tree Facial Plastic Surgeon
Eyelid droop after Botox
I am sorry to hear about your eyelid droop. The good news is that your problems will resolve on their own. I would expect to see some improvement within a month or less but it might take a few months for this to resolve completely. Eyelid drops can be helpful to help raise the eyelid until the problem resolves.In the future, I would recommend that your injections be administered by a physician, preferably in one of the "core" cosmetic specialties. Side effects can happen with any injector but in my hands an eyelid droop such as this would be extraordinarily rare. Regards,Dr. Ort
Eyelid ptosis after Botox
There is no correlation to the temperature. It is related to the injection. There is nothing to speed up the recovery process. It will take 4-6 weeks to start to see an improvement, up to 3 months for complete recovery. Iopidine will help temporarily. I'm sorry this has happened. It is a rare problem.
Classic eyelid ptosis after Botox treated with eye drops
Botox is a medication injected into muscles to weaken their ability to pull on the skin, creating fewer wrinkles. It starts to work at 3 days and it is at full effect at 1 week.When Botox is injected close to eyebrow the levator palpebrae superioris muscle, the major muscle that lifts the eyelid cannot pull hard enough to lift the eyelid. This is called eyelid ptosis. The muscles of the forehead try to compensate by arching the eyebrow. Fortunately, Botox is temporary, lasting 3 months. There are many reports that the eyelids recover fast 6-8 weeks. Additionally you can start an eye drop such as iopidine, which helps a different muscle (Mueller's muscle) pull on your eyelid. It an be used 3 times a day to maintain the effect. Patients with eye health issues may not be able to use this type of eye drop. Check with your physician. Safety comes first.
This occurred because the Botox traveled into the upper eyelid affecting the levator muscle, which is the main elevator of the eyelid. Due to the drooping of the eyelid, you are raising the right brow trying to compensate for this. The Iopidine drops they prescribed is the best option at this point, as this drop stimulates a muscle which elevates the eyelid approximately 2mm. While this is not perfect at this time it is your best option. The Botox typically starts to where off within 3-4 weeks but can occasionally last up to 3 months. The injector did not necessarily do anything wrong, however, I think that the lateral injections in between the eyebrows were placed to far out, which could allow the Botox to drift down into the eyelid causing this scenario. The good news is that this will not cause any permanent damage, hope this helps.
Dr. Byron Long, MD